What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jan 10, 12:29 AM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 10, 12:29 AM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Blacksburg VA
1229 AM EST Wed Jan 10 2024
.SYNOPSIS...
Rain threat is ending this evening with a passing of a cold
front. Breezy northwest winds are likely behind the front. High
pressure will allow the area to dry out Wednesday and Thursday,
then another system will bring rain and strong winds into the
area Friday.
&&
.NEAR TERM /THROUGH TODAY/...
As of 935 PM EST Tuesday...
Cancelled Flood Watch.
As of 645 PM EST Tuesday...
Heavy rain is exiting the piedmont this evening, however runoff
still an issue this evening. We will keep the Flood Watch in
effect for a few more hours while Areal Flood Warnings likely to
continue most of tonight. River Flood Warnings/Statements may
continue into Thursday.
An upper level low will track over the Ohio Valley tonight.
Light rain bands will move across the area this evening,
changing to upslope snow showers late tonight. Western
Greenbrier will see 1-3 inches of snow and areas south to
Bluefield may see half of an inch into the day Wednesday.
Pressure rises behind a cold front will bring breezy conditions
along and west of the Blue Ridge tonight into Wednesday morning.
Wind gusts up to 50 mph are possible in the NW NC mountains and
Grayson Highlands. High pressure will build over the area
in the afternoon, allowing the winds to subside.
Temperatures tonight will drop into the 30s. With cold air enter
the area Wednesday, the mountains will likely stay in the 30s,
while downslope flow helps temperatures warm into the 40s east
of the Blue Ridge.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
As of 245 AM EST Tuesday...
Key Messages:
1) Confidence is high for gusty west winds and mountain snow showers
on Wednesday.
2) After a dry Thursday, another low pressure system may bring more
rain and gusty southeast winds on Friday.
The wind will increase from the west on Wednesday as a low pressure
system exits offshore. However, the wind is depicted as just a tad
more southwest than true west in the models, which may limit the
maximum wind gusts and the upslope component to producing mountain
snow showers. Nevertheless, gusts could reach up to 40 MPH along the
higher elevations, and snow showers should fly from Boone to
Lewisburg. Only western Greenbrier County has the potential for
around an inch of snow, while most of the mountains may just see
flurries. The wind and the snow showers should fade by Wednesday
night as high pressure builds to the south.
Thursday appears quiet and will be a needed reprieve from all the
active weather lately. Clouds should increase on Thursday night as
the atmosphere prepares to deliver another low pressure system for
the Mid Atlantic that should arrive by Friday morning. The models
have slowed down the timing with this system a little compared to
previous solutions. Any hint of a wintry mix of precipitation is
extremely limited to just the first couple hours in the mountains
with milder air pushing anything over to liquid by midday. Bands of
heavy rain and a gusty southeast wind are the main threats from this
system. With antecedent conditions becoming increasingly wet lately,
there is yet another risk of flooding for Friday and Friday night.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 245 AM EST Tuesday...
Key Messages:
1) Confidence is moderate for gusty west winds and mountain snow
showers on Saturday.
2) Another low pressure system could bring a chance of wintry
precipitation by Monday, but confidence is low on any details.
It may sound like an almost exact repeat of the short term section,
but this part of the forecast will start with a low pressure system
exiting offshore that will produce a gusty west wind and mountain
snow showers from Boone to Lewisburg on Saturday. The only
difference is that the winds aloft could be stronger, but it is too
early to tell how much that will mix down to observed gusts at the
ground. Weak high pressure should allow the wind and snow showers to
dissipate by Saturday night, and Sunday appears to stay dry. Of
course, this section has to complete the repetition cycle by closing
out with yet another low pressure system lurking for Sunday night
into Monday. However, it may be cold enough to introduce a better
chance of wintry precipitation, but the details are very murky with
model solutions varying notably on track and timing.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
As of 1220 AM EST Wednesday...
An upper level low has moved over the Ohio Valley this evening.
Light rain showers around this low will become snow showers
across the mountains overnight, eventually shrinking to the
western slopes by sunrise. MVFR ceilings over most of the
mountains to IFR along western slopes expected through Wednesday
morning. Visibilities may drop to MVFR along western slopes,
however, model guidance keeping VFR for all mountain TAF sites
through the period. Added a tempo group from 09Z-12Z for low
confidence MVFR visibilities at KBLF/KLWB.
Pressure rises behind a passing cold front will bring breezy
conditions across the area overnight into Wednesday morning.
Wind gusts up to 40 kts are possible along the Blue Ridge. High
pressure will build over the area in the afternoon, allowing the
winds to subside.
OUTLOOK...
Widespread VFR returns for Thursday associated with High
pressure and light winds.
More rain tracks in Friday with sub-VFR likely...another storm
system that will take a similar track compared to Tuesday.
Mountains snow showers and breezy conditions are possible over
the weekend.
&&
.HYDROLOGY...
As of 700 PM EST Tuesday...
A Flood Watch continues for most of the area.
Heavy rain is exiting the piedmont this evening, however runoff
still an issue this evening. We will keep the Flood Watch in
effect for a few more hours while Areal Flood Warnings likely to
continue most of tonight. River Flood Warnings/Statements may
continue into Thursday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 1 PM EST this afternoon for VAZ015.
NC...Wind Advisory until 1 PM EST this afternoon for NCZ001-002-018.
WV...None.
&&
SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...PW
LONG TERM...PW
AVIATION...RCS
HYDROLOGY...RCS
Hazardous weather outlook, Jan 9, 10:57 PM EST, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1057 PM EST Tue Jan 9 2024
NCZ003>006-019-020-VAZ011-013-014-016>020-022>024-032>035-043-044-
046-047-058-059-WVZ043-044-507-508-110400-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Giles-Pulaski-
Montgomery-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Appomattox-Buckingham-Halifax-Charlotte-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
1057 PM EST Tue Jan 9 2024
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.
.DAY ONE...Tonight.
Areal flooding will continue through Wednesday morning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another low pressure system on Friday could bring heavy rain that
could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
VAZ045-110400-
Campbell-
1057 PM EST Tue Jan 9 2024
This Hazardous Weather Outlook is for central Virginia.
.DAY ONE...Tonight.
Areal flooding will continue through Wednesday morning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another low pressure system on Friday could bring heavy rain that
could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
NCZ001-002-018-VAZ015-110400-
Ashe-Alleghany NC-Watauga-Grayson-
1057 PM EST Tue Jan 9 2024
...WIND ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY...
This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ007-009-010-012-WVZ042-110400-
Tazewell-Smyth-Bland-Wythe-Mercer-
1057 PM EST Tue Jan 9 2024
This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.
.DAY ONE...Tonight.
Areal flooding will continue through Wednesday morning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
RCS
In the hours before
Local storm report, Jan 9, 8:58 PM EST, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
858 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM Flood 4 SE Callands 36.78N 79.53W
01/09/2024 Pittsylvania VA 911 Call Center
The Banister River flooded the bridge on
Strawberry Road near Glenview Drive. The
road is closed.
&&
DSLocal storm report, Jan 9, 9:00 PM EST, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
900 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM Flash Flood 3 WNW Dry Fork 36.76N 79.47W
01/09/2024 Pittsylvania VA 911 Call Center
Water was flowing completely over the bridge
on Jones Mill Road. This flooding was likely
do to Pudding Creek overflowing.
&&
PJHLocal storm report, Jan 9, 9:01 PM EST, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
901 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM Non-Tstm Wnd Dmg 3 ESE Ridgeway 36.56N 79.82W
01/09/2024 Henry VA 911 Call Center
Tree down in the 2900 block on Old
Leaksville Road. Both lanes of traffic are
blocked.
&&
DSLocal storm report, Jan 9, 9:16 PM EST, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
916 PM EST Tue Jan 9 2024
Here is a list of the various reports we have received today
through 900 PM EST.
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Freezing Rain 4 NE Alum Ridge 36.97N 80.41W
01/09/2024 E0.10 inch Floyd VA Trained Spotter
Glaze of ice this morning on her deck.
1102 AM Flood 1 SW Elkin 36.25N 80.86W
01/09/2024 Surry NC 911 Call Center
Memorial Park Road is flooded.
1105 AM Non-Tstm Wnd Dmg 2 NW Ararat 36.43N 80.59W
01/09/2024 Surry NC Public
A tree came down on Charlie Simpson Road off
Radar Road.
1125 AM Non-Tstm Wnd Dmg Beech Mountain 36.21N 81.89W
01/09/2024 Watauga NC County Official
Numerous trees and power lines down
throughout the Beech Mountain community with
a resultant number of power outages as well.
Some roads impacted include Foxgrape Hollow
and Greenbrier Road.
1125 AM Flood 1 ESE Beech Mountain 36.21N 81.88W
01/09/2024 Watauga NC County Official
Chestnut Way within the Beech Mountain
community, a gravel road, was washed out by
heavy rain. Three feet of water on parts of
Grassy Gap Road, also within the Beech
Mountain community.
1200 PM Non-Tstm Wnd Dmg 2 NW Pilot Mountain 36.41N 80.50W
01/09/2024 Surry NC 911 Call Center
A tree came down within the 3300 block of
Cook School Road.
1230 PM Flood Yadkinville 36.13N 80.66W
01/09/2024 Yadkin NC 911 Call Center
South Van Buren Road in Yadkinville is
flooded and closed.
1230 PM Flood 4 SSW Boonville 36.18N 80.74W
01/09/2024 Yadkin NC 911 Call Center
Center Road flooded in at least two
locations in the western part of the county
between I-77 and U.S. 501. The roads are
closed due to flooding.
1230 PM Flood 1 S White Plains 36.43N 80.64W
01/09/2024 Surry NC 911 Call Center
Flooding from an overflowing pond within the
700 block of Old Creek Road.
1256 PM Flood 2 N Dobson 36.42N 80.72W
01/09/2024 Surry NC 911 Call Center
Flooding on County Home Road just past the
park near Happy Holler Trail.
1258 PM Flood 2 WSW Sands 36.24N 81.66W
01/09/2024 Watauga NC 911 Call Center
The Watauga County 911 Center received a
report of flooding on NC Highway 194 at
Brookshire Road, just north of Boone and the
intersection of NC 194 and U.S. 421.
0101 PM Flash Flood 3 NE Arlington 36.26N 80.80W
01/09/2024 Surry NC 911 Call Center
Water is flowing over Route 286 at
Willowbrook Trail from the dam.
0128 PM Tstm Wnd Dmg 1 SW Pilot Mountain 36.38N 80.49W
01/09/2024 Surry NC Public
A tree was downed near the intersection of
Route 52 and South Key Street.
0138 PM Flood 1 NNE Rockford 36.28N 80.64W
01/09/2024 Surry NC 911 Call Center
The road is flooded near the intersection of
Princess Trail and Old Rockford Road, by a
pond.
0138 PM Flood 1 NW Jonesville 36.24N 80.85W
01/09/2024 Surry NC 911 Call Center
Crater Park in Elkin is flooded and the road
is closed.
0144 PM Flood 2 WSW Pilot Mountain 36.37N 80.51W
01/09/2024 Surry NC 911 Call Center
Route 268 was flooded between Whitaker Road
and Whitaker Chapel Road.
0156 PM Flood Pilot Mountain 36.39N 80.47W
01/09/2024 Surry NC 911 Call Center
The 100 block of East Main Street was
flooded.
0157 PM Flash Flood 3 NNW Siloam 36.32N 80.58W
01/09/2024 Surry NC 911 Call Center
Hogan Creek left its banks and washed over
the bridge in the 300 block of Hogan Creek
Road.
0212 PM Flash Flood 1 W Timberlake 37.32N 79.28W
01/09/2024 Campbell VA 911 Call Center
Water flowing over the intersection of
Timberlake Drive and Browns Drive. Depth of
water unknown.
0212 PM Tstm Wnd Dmg 2 NE Horse Pasture 36.66N 79.92W
01/09/2024 Henry VA Public
A tree was down on a power line in the 100
block of Washington Road near the
intersection with Fairwood Drive.
0212 PM Flood 1 SSE Flat Rock 36.49N 80.57W
01/09/2024 Surry NC 911 Call Center
Water over road at intersection of Lovers
Lane and Hilda Drive.
0213 PM Tstm Wnd Dmg 2 NNE Horse Pasture 36.66N 79.94W
01/09/2024 Henry VA 911 Call Center
Thunderstorm winds blew down one tree on
Carver Road.
0214 PM Flood 1 ESE Stanleytown 36.75N 79.94W
01/09/2024 Henry VA 911 Call Center
911 Center reports flooding in the 5600
block of Fairystone Parkway near Dyer
Street.
0214 PM Non-Tstm Wnd Dmg 1 ESE Stanleytown 36.75N 79.94W
01/09/2024 Henry VA Public
Tree down in the 5600 block of Virginia
Avenue (U.S. 220 South) near Bassett, VA.
0217 PM Tstm Wnd Dmg 2 SW Chatmoss 36.66N 79.82W
01/09/2024 Henry VA 911 Call Center
Tree blown down by thunderstorm winds at the
intersection of Irisburg Road and Spruce
Street. Tree blocked 1.5 lanes.
0217 PM Tstm Wnd Dmg 2 WSW Chatmoss 36.67N 79.83W
01/09/2024 Henry VA 911 Call Center
A tree was blown down by thunderstorm winds
on Rives Road.
0217 PM Tstm Wnd Dmg 1 SSW Villa Heights 36.69N 79.91W
01/09/2024 Henry VA 911 Call Center
A tree was blown down by thunderstorm winds
near the intersection of Harmon Hill Road
and Koehler Road. Tree was under the train
tracks.
0217 PM Tstm Wnd Dmg 1 NNW Figsboro 36.80N 79.86W
01/09/2024 Henry VA 911 Call Center
Trees and power lines blown down by
thunderstorm winds near Figsboro Road and
Snyder Hollow Road.
0218 PM Non-Tstm Wnd Dmg 4 SSE Swansonville 36.68N 79.56W
01/09/2024 Pittsylvania VA 911 Call Center
The 911 Center reported that a tree was down
at the intersection of Mount Cross Road and
West Sunrise Drive near Danville.
0219 PM Tstm Wnd Dmg 2 W Figsboro 36.79N 79.88W
01/09/2024 Henry VA 911 Call Center
Thunderstorm winds blew down a tree on
Hidden Valley Drive. Tree blocked the entire
road.
0220 PM Tstm Wnd Dmg 2 WSW Chatmoss 36.67N 79.83W
01/09/2024 Henry VA 911 Call Center
A tree was blown down by thunderstorm winds
on Spruce Street.
0220 PM Flash Flood 3 ENE Swansonville 36.75N 79.54W
01/09/2024 Pittsylvania VA Emergency Mngr
Water from Strawberry Creek was flowing over
Country Road (Route 887). Road closed due to
high water.
0221 PM Non-Tstm Wnd Dmg 1 SSW Villa Heights 36.69N 79.91W
01/09/2024 Henry VA 911 Call Center
Henry County 911 Center reports that a tree
was down blocking the entire road near the
intersection of Appalachian Drive and
Koehler Road in Martinsville.
0221 PM Flash Flood 2 NNW Siloam 36.32N 80.58W
01/09/2024 Surry NC 911 Call Center
Flash flooding along Hogan Creek brought
water above the foundation of home within
the 300 block of Hogan Creek Road. Residence
have moved to higher ground.
0222 PM Flood 3 ENE Siloam 36.30N 80.53W
01/09/2024 Surry NC 911 Call Center
Water was starting to cover the roadway on
John Scott Road in the area of Quaker Church
Road.
0222 PM Flood Rockford 36.26N 80.65W
01/09/2024 Surry NC 911 Call Center
Rockford Road closed near the county line at
a low water bridge.
0225 PM Flood 1 N Galax City 36.69N 80.92W
01/09/2024 City of Galax VA 911 Call Center
911 Center reports flooding of a parking
lot. Several vehicles need to be moved to
avoid flooding.
0225 PM Tstm Wnd Dmg 3 ESE Ridgeway 36.57N 79.81W
01/09/2024 Henry VA 911 Call Center
Thunderstorm winds blew down a tree which
brought down a power line across Morgan Ford
Road.
0226 PM Non-Tstm Wnd Dmg 3 SSW Blairs 36.64N 79.40W
01/09/2024 Pittsylvania VA 911 Call Center
A tree was down in the 900 block of Iris
Lane near the intersection with Orphanage
Road. The tree completely blocked Iris Lane.
0227 PM Tstm Wnd Dmg 5 ESE Ridgeway 36.57N 79.79W
01/09/2024 Henry VA 911 Call Center
Thunderstorm winds toppled a tree onto a
power line on Cox Road.
0233 PM Non-Tstm Wnd Dmg 1 SSW Villa Heights 36.69N 79.91W
01/09/2024 Henry VA 911 Call Center
Corrects previous tstm wnd dmg report from 1
SSW Villa Heights. A tree was down at the
intersection of Harmon Hill Road and Koehler
Road. The downed tree was also associated
with a mudslide.
0235 PM Flood 3 SW Hurt 37.05N 79.31W
01/09/2024 Pittsylvania VA Emergency Mngr
Water from Little Sycamore Creek (Rt 637)
flowing over Jacobs Road. Water was at least
6 inches deep.
0237 PM Non-Tstm Wnd Dmg 2 S Martinsville City 36.65N 79.87W
01/09/2024 Henry VA 911 Call Center
Heavy rains helped bring a tree down at this
property.
0237 PM Flood 2 S Martinsville City 36.65N 79.87W
01/09/2024 Henry VA 911 Call Center
Water running off a hill at this property
have flooded a building thanks in part to a
stopped up drain.
0239 PM Flood 2 W Bluefield 37.27N 81.26W
01/09/2024 Mercer WV 911 Call Center
A vehicle stalled under Midway tunnel due to
water in the tunnel.
0242 PM Tstm Wnd Dmg 3 ESE Cascade 36.55N 79.61W
01/09/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew down two trees near
the intersection of Berry Hill Road and
Stateline Bridge Road.
0245 PM Flash Flood 3 NW Danbury 36.43N 80.24W
01/09/2024 Stokes NC 911 Call Center
Road washed out at the intersection of
Highway 8 N and Highway 8/87 N.
0254 PM Tstm Wnd Dmg 5 NNW Westover Hills 36.67N 79.48W
01/09/2024 Pittsylvania VA 911 Call Center
A tree was blown down in the 1300 block of
Sandy Creek between B Jones Road and Hutson
Road. The tree was on the road.
0300 PM Tstm Wnd Dmg 4 ENE Evington 37.25N 79.22W
01/09/2024 Campbell VA Dept of Highways
Tree down across road on Mortimer Drive.
0300 PM Tstm Wnd Dmg 2 NNW Westover Hills 36.63N 79.46W
01/09/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew down trees on
Jamerson Road South.
0304 PM Tstm Wnd Dmg 2 E Chatham 36.82N 79.36W
01/09/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew down a pine tree
that completed blocked N. Fairview Road.
0304 PM Flash Flood 1 NE Reidsville 36.36N 79.66W
01/09/2024 Rockingham NC Emergency Mngr
Approximately three feet of water are
covering the intersection of Harrison Street
and East Market Street.
0305 PM Tstm Wnd Dmg 3 ENE Dry Fork 36.76N 79.37W
01/09/2024 Pittsylvania VA 911 Call Center
Two trees blown down by thunderstorm winds
blocking David Giles Lane.
0317 PM Tstm Wnd Dmg Java 36.84N 79.23W
01/09/2024 Pittsylvania VA 911 Call Center
Tree across the road blown down by
thunderstorm winds.
0317 PM Tstm Wnd Dmg 3 W Gladys 37.17N 79.13W
01/09/2024 Campbell VA 911 Call Center
Thunderstorm winds blew down on tree on
Mitchell Mill Road.
0320 PM Flash Flood 4 W Java 36.83N 79.31W
01/09/2024 Pittsylvania VA 911 Call Center
Motleys Mill Road washed out by the
intersection of Halifax Road.
0321 PM Flood 4 WSW Java 36.81N 79.31W
01/09/2024 Pittsylvania VA 911 Call Center
Report of high water on Motleys Mill Road.
0321 PM Flood 3 W Java 36.83N 79.29W
01/09/2024 Pittsylvania VA 911 Call Center
Report of high water in the 6600 block of
Halifax Road.
0321 PM Flash Flood 3 W Java 36.84N 79.28W
01/09/2024 Pittsylvania VA 911 Call Center
Road washed out due to excessive water.
0321 PM Tstm Wnd Dmg 5 SE Ringgold 36.56N 79.23W
01/09/2024 Pittsylvania VA 911 Call Center
Thunderstorm winds blew down a tree across
Milton Highway, blocking half the road.
0337 PM Tstm Wnd Dmg 3 S Oakville 37.40N 78.87W
01/09/2024 Appomattox VA 911 Call Center
Thunderstorm winds blew down one tree on
Phelps Branch Road.
0342 PM Tstm Wnd Dmg 2 NE Appomattox 37.38N 78.81W
01/09/2024 Appomattox VA 911 Call Center
Thunderstorm winds blew down a tree on Old
Courthouse Road.
0347 PM Flash Flood 1 WSW Hurt 37.08N 79.31W
01/09/2024 Pittsylvania VA 911 Call Center
High water of unknown depth over County Club
Road. Water likely from Sycamore Creek out
of its banks.
0350 PM Non-Tstm Wnd Dmg 3 SE Climax 36.86N 79.45W
01/09/2024 Pittsylvania VA 911 Call Center
Small pine tree blown down and blocking
Walkers Well Road.
0355 PM Flood 1 ENE Climax 36.89N 79.47W
01/09/2024 Pittsylvania VA 911 Call Center
High water where Walkers Well Road changes
names to Toshes Road.
0355 PM Flash Flood 1 ENE Climax 36.89N 79.47W
01/09/2024 Pittsylvania VA 911 Call Center
Three layers of road washed out near the
intersection of Walkers Well Road and Toshes
Road.
0358 PM Flash Flood 2 W Rustburg 37.28N 79.13W
01/09/2024 Campbell VA 911 Call Center
Water of unknown depth was over Depot Road
near Lazy Creek Drive. Tussocky Creek likely
overflowed to cause this flooding.
0359 PM Flood 2 WSW Bluefield 37.26N 81.25W
01/09/2024 Mercer WV 911 Call Center
Water, of unknown depth, at the intersection
of U.S. 19 and route 11.
0400 PM Flood 1 S North Wilkesboro 36.16N 81.14W
01/09/2024 Wilkes NC Law Enforcement
Flooding from the Yadkin River covered
Wilkesboro Avenue near NC Highway 18. As a
result of this flooding, Wilkesboro Avenue
was closed.
0400 PM Landslide 1 N Stuart 36.65N 80.28W
01/09/2024 Patrick VA Trained Spotter
An embankment partially slid onto the road
near the intersection of Routes 58 and 8.
Route 8 is impassable.
0400 PM Non-Tstm Wnd Dmg 1 N Stanleytown 36.77N 79.95W
01/09/2024 Henry VA 911 Call Center
Tree blown down on Stoutland Drive.
0401 PM Flash Flood 2 SE Gretna 36.93N 79.34W
01/09/2024 Pittsylvania VA 911 Call Center
Water across Player Road and debris washed
across the road. Flooding likely from Long
Branch Creek overflowing its banks.
0405 PM Flood 3 ESE Falconerville 37.52N 79.05W
01/09/2024 Amherst VA Trained Spotter
Road flooded out near the intersection of
Bobwhite Road and Partridge Creek Road.
0406 PM Flash Flood 2 S Blairs 36.65N 79.38W
01/09/2024 Pittsylvania VA 911 Call Center
South bound lane of N. Main Street near Fall
Creek Drive was flooded, likely from Fall
Creek coming out of its banks.
0408 PM Flash Flood 2 W Rustburg 37.29N 79.14W
01/09/2024 Campbell VA 911 Call Center
Water over the road at the intersection of
Willow Lake Way and Depot Road. Depth of
water unknown.
0419 PM Flash Flood 2 WSW Cascade 36.56N 79.70W
01/09/2024 Pittsylvania VA 911 Call Center
High water over Cobbs Knob Road, likely due
to Cascade Creek coming out of its banks.
0423 PM Flash Flood 2 SE Mike 37.19N 78.90W
01/09/2024 Campbell VA 911 Call Center
Red House Road completely flooded. Water
likely from Jacobs Creek.
0425 PM Flash Flood 4 WSW Dry Fork 36.74N 79.49W
01/09/2024 Pittsylvania VA 911 Call Center
Water, likely overflowing from Pudding
Creek, was over Johnson Road. Depth of the
water was unknown.
0426 PM Non-Tstm Wnd Dmg 1 NNW Martinsville City 36.70N 79.87W
01/09/2024 City of MartinsvillVA 911 Call Center
One tree down on Dillard Street.
0429 PM Flood 4 W Endicott 36.88N 80.22W
01/09/2024 Franklin VA Trained Spotter
Shooting Creek Road just over the
Floyd/Franklin County line washed out and
closed to travel.
0430 PM Flash Flood 5 SW Elmo 36.63N 79.20W
01/09/2024 Pittsylvania VA 911 Call Center
Water was flowing over White Ridge Road,
with the road completely underwater.
Flooding likely caused by Barker Creek
overflowing.
0432 PM Tstm Wnd Dmg 2 NNW Ringgold 36.63N 79.31W
01/09/2024 Pittsylvania VA Public
Thunderstorm winds blew down a pine tree
that blocked both lanes of Ferguson Road.
0433 PM Flash Flood 3 NE Ajax 36.99N 79.52W
01/09/2024 Pittsylvania VA 911 Call Center
Water was over Graves Bridge Road, likely
due to flooding from nearby Cedar Creek.
0434 PM Flash Flood 5 E Callands 36.81N 79.50W
01/09/2024 Pittsylvania VA 911 Call Center
Hollywood Road flooded by water overflowing
Little Bearskin Creek. Depth of the water
was unknown.
0435 PM Flood 2 ENE Ringgold 36.61N 79.27W
01/09/2024 Pittsylvania VA 911 Call Center
Flooding in the 1000 block of Shawnee Road
between Sandy Bottom Road a Camp Shawnee
Road.
0440 PM Flash Flood 2 ENE Climax 36.90N 79.45W
01/09/2024 Pittsylvania VA 911 Call Center
Water washed out Anderson Mill Road near the
intersection with Old Red Eye Road.
0443 PM Flash Flood 4 S Keeling 36.66N 79.29W
01/09/2024 Pittsylvania VA 911 Call Center
Water of unknown depth flowing across
Hillside Drive.
0444 PM Flash Flood 2 NNE Ringgold 36.62N 79.29W
01/09/2024 Pittsylvania VA 911 Call Center
Countryside Drive flooded. Depth of water
unknown.
0446 PM Flash Flood 2 SSW Oak Level 36.79N 79.93W
01/09/2024 Henry VA 911 Call Center
Bridge on Rockwood Park Drive was partially
washed out.
0446 PM Flash Flood 3 E Lynchburg Airport 37.33N 79.15W
01/09/2024 Campbell VA 911 Call Center
Sunnymeade Road completely covered by water
near the intersection of Candlers Mountain
Road. Depth of the water was unknown.
0451 PM Flood 2 NW Ringgold 36.62N 79.33W
01/09/2024 Pittsylvania VA 911 Call Center
High water was over the 600 block of Fall
Creek Road, potentially related to nearby
Cane Creek leaving its banks.
0453 PM Flood 1 SW Ivanhoe 36.82N 80.96W
01/09/2024 Carroll VA 911 Call Center
A homeowner on Cherry Lane reported minor
basement flooding.
0502 PM Flash Flood 3 WNW Dry Fork 36.76N 79.47W
01/09/2024 Pittsylvania VA 911 Call Center
Water was flowing completely over the bridge
on Jones Mill Road. This flooding was likely
do to Pudding Creek overflowing.
0503 PM Flood 4 SE Callands 36.78N 79.53W
01/09/2024 Pittsylvania VA 911 Call Center
The Banister River flooded the bridge on
Strawberry Road near Glenview Drive. The
road is closed.
0536 PM Flood 3 WSW Chatham 36.81N 79.45W
01/09/2024 Pittsylvania VA 911 Call Center
Water across the road of unknown depth
likely caused by flooding of Green Rock
Branch.
0552 PM Flood 3 ESE Cascade 36.55N 79.61W
01/09/2024 Pittsylvania VA 911 Call Center
High water of unknown depth at Berry Hill
Road and Stateline Bridge Road.
0620 PM Non-Tstm Wnd Dmg 1 SSE Gladesboro 36.70N 80.64W
01/09/2024 Carroll VA 911 Call Center
Power lines were downed near the
intersection of Greenberry Road and Snake
Creek Road.
0638 PM Flood 3 WSW Gretna 36.93N 79.41W
01/09/2024 Pittsylvania VA 911 Call Center
High water within the 1000 block of Terry
Road.
0648 PM Flood 4 E Climax 36.89N 79.42W
01/09/2024 Pittsylvania VA Public
High water within the 1000 block of Anderson
Mill Road.
0719 PM Flood 3 NW Dry Fork 36.78N 79.46W
01/09/2024 Pittsylvania VA 911 Call Center
High water has Irish Road closed in the 2000
block.
0722 PM Non-Tstm Wnd Dmg 3 NE Ridgeway 36.62N 79.83W
01/09/2024 Henry VA 911 Call Center
A tree fell within the 100 block of
Eggleston Falls Road. The tree blocked one
and one-half lanes.
0728 PM Flood 3 ESE Ringgold 36.58N 79.25W
01/09/2024 Pittsylvania VA 911 Call Center
Water has collected in the median within the
3100 block of South Boston Highway thanks to
a clogged drain.
0749 PM Non-Tstm Wnd Dmg 3 S Pittsville 36.95N 79.47W
01/09/2024 Pittsylvania VA 911 Call Center
A tree fell across the road in the 6400
block of West Gretna Road.
0805 PM Non-Tstm Wnd Dmg 2 ESE Brosville 36.61N 79.56W
01/09/2024 Pittsylvania VA 911 Call Center
A tree fell onto a power line in the 4200
block of Stony Mill Road, completely
blocking the road.
0808 PM Rain 2 SW Drakes Branch 36.97N 78.63W
01/09/2024 M2.80 inch Charlotte VA Trained Spotter
0840 PM Non-Tstm Wnd Dmg 3 SW Westover Hills 36.57N 79.49W
01/09/2024 Pittsylvania VA 911 Call Center
A power line is down in the 300 block of
Riverbend Road. The line is arcing.
0855 PM Non-Tstm Wnd Dmg 3 ESE Ridgeway 36.56N 79.82W
01/09/2024 Henry VA 911 Call Center
Tree down in the 2900 block on Old
Leaksville Road. Both lanes of traffic are
blocked.
&&Local storm report, Jan 9, 11:42 PM EST, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1142 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM Flood 3 WSW Chapel 37.26N 80.98W
01/09/2024 Giles VA 911 Call Center
Wolf Creek has flooded and closed both
Morehead Road and Trivett Farm Lane.
&&
PWLocal storm report, Jan 10, 1:51 AM EST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
151 AM EST Wed Jan 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Flood 2 E Glade Valley 36.49N 81.01W
01/09/2024 Alleghany NC 911 Call Center
Brush Creek overflowed a bridge on Scenic
Valley Road.
&&
PW